| Model Number |
K-203 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
11/01/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation and the investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
Event or Problem Description
Olympus was informed of the following literature: case report histopathological examination of biopsy scars by cryobiopsy.Transbronchial biopsy (transbronchial biopsy: tbb) has been performed for many years in the histological diagnosis of lung cancer, and various devices have been developed to improve the diagnostic accuracy.In 2017, a cryoprobe was approved in (b)(6), and biopsy using a cryoprobe (cryobiopsy) is now widely performed.Flexible bronchoscopy was performed using a bf-1tq290 or bf-1t260 with a 1.9-nm cryoprobe inserted through 201cgs sheath (255-mmsg-guidesheath) and a cryo-biopsy.Alternatively, a 1.9-mm cryoprobe was inserted directly into bf-p290 and a cryo-biopsy was performed.Specimens were collected after a freezing time of approximately 3s with simultaneous removal of the flexible bronchoscope and cryoprobe.Hemostasis was performed by double fiber method.The devices used in the procedures were sg-201c gs, bf-1t260 and bf-p290.The bf-1t260 was removed during the procedure and replaced with bf-p290 to do the cryo-biopsy in the two cases.Two patients experienced adverse events involving bf-p290 and sg-201c gs.Case 1 was a female in her 60s with a bleed and hemostasis was obtained by the compression by the bronchoscope.Case 2 was a male in his 60s with bleeding was observed, but 10,000-fold diluted epinephrine saline was sprayed to obtain hemostasis.There are a total of 4 reports involved with this article: (b)(6) case 1 with bf-p290; (b)(6) case 2 for bf-p290; (b)(6) case 1 for sg-201c (k-203); (b)(6) case 2 for sg-201c (k-203).This is report 3 of 4 for (b)(6) case 1 for sg-201c (k-203).
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information in b3 and h6.